MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FAST FX STRUT FOR TSF SHT; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. FAST FX STRUT FOR TSF SHT; PIN, FIXATION, THREADED
Model Number 71070710
Medical Device Problem Codes Material Fragmentation (1261); Device Markings/Labelling Problem (2911); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that (3) fast fx strut for tsf {} med ((b)(4)), (6) fast fx strut x-short ((b)(4)), (6) fast fx strut for tsf {} sht ((b)(4)) and (1) fast fx strut for tsf {} lng ((b)(4)) are loosing the black coating on the outside making impossible to read the numbers.Some also will not allow the shoulder bolts to thread in.It is unknown whether the event happened and if there was a patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Wear potential causes could include but are not limited to friction, joint tightness or lifetime of device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FAST FX STRUT FOR TSF SHT
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11781919
Report Number1020279-2021-03813
Device Sequence Number3268572
Product Code JDW
UDI-Device Identifier03596010474308
UDI-Public03596010474308
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070710
Device Catalogue Number71070710
Device Lot Number19JSM0484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date10/14/2021
Patient Sequence Number1